Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Aug 2, 2007, 1:21 AM CDT for 5 counties in Missouri; Doniphan County, Kansas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 2, 2007, 6:46 PM CDT
- In force
- 17 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Holt County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KEAX 020621 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 121 AM CDT THU AUG 2 2007 KSZ102-MOZ001-002-011-012-020-021430- /O.NEW.KEAX.FF.A.0007.070802T0621Z-070803T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 121 AM CDT THU AUG 2 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS...DONIPHAN. IN NORTHWEST MISSOURI...ANDREW... ATCHISON MO...BUCHANAN...HOLT AND NODAWAY. * THROUGH THIS EVENING. * A SLOW MOVING DISTURBANCE OVER NORTHWEST MISSOURI WILL BE THE FOCUS FOR SLOW MOVING SHOWERS AND THUNDERSTORMS FROM EARLY THIS MORNING THROUGH THE REMAINDER OF TODAY. ATMOSPHERIC CONDITIONS SUPPORT TORRENTIAL RAINFALL WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP... WITH HOURLY RAINFALL RATES OF TWO INCHES PER HOUR POSSIBLE. ALTHOUGH NOT ALL AREAS WILL SEE THIS TYPE OF RAINFALL...ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE...AFFECTING COMMUNITIES IN AND AROUND ROCKPORT...MARYVILLE...MOUND CITY...SAVANNAH...AND POSSIBLY AS FAR SOUTH AS TROY AND ST. JOSEPH. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ BOOKBINDER
2 follow-up statements
000 WGUS63 KEAX 022009 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT THU AUG 2 2007 KSZ102-MOZ001-002-011-012-020-030000- /O.CON.KEAX.FF.A.0007.000000T0000Z-070803T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 309 PM CDT THU AUG 2 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS... DONIPHAN. IN NORTHWEST MISSOURI...ANDREW...ATCHISON MO... BUCHANAN...HOLT AND NODAWAY. * UNTIL 7 PM CDT THIS EVENING * A WEAK FRONTAL BOUNDARY ALONG THE MISSOURI IOWA BORDER WILL BE THE FOCUS FOR SLOW MOVING SHOWERS AND THUNDERSTORMS FOR THE REST OF THE AFTERNOON AND EARLY EVENING HOURS TODAY. ATMOSPHERIC CONDITIONS SUPPORT TORRENTIAL RAINFALL WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP...WITH HOURLY RAINFALL RATES OF TWO INCHES PER HOUR POSSIBLE. ALTHOUGH NOT ALL AREAS WILL SEE THIS TYPE OF RAINFALL...ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE...AFFECTING COMMUNITIES IN AND AROUND ROCKPORT... MARYVILLE...MOUND CITY...SAVANNAH...AND POSSIBLY AS FAR SOUTH AS TROY AND ST. JOSEPH. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CUTTER
000 WGUS63 KEAX 022346 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 646 PM CDT THU AUG 2 2007 KSZ102-MOZ001-002-011-012-020-030100- /O.CAN.KEAX.FF.A.0007.000000T0000Z-070803T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 646 PM CDT THU AUG 2 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI HAS BEEN CANCELLED. WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS THROUGH THE EVENING HOURS...COVERAGE IS LIMITED ENOUGH THAT FLASH FLOODING IS NOT CONSIDERED A THREAT ANYMORE. $$ CUTTER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 12:30 AM CDT, 51 minutes earlier.
Area forecast discussion, Aug 2, 12:30 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1230 AM CDT THU AUG 2 2007 ...UPDATED AVIATION... .DISCUSSION... SCATTERED THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE FAR NORTHEAST CORNER OF KANSAS AND NORTHWEST CORNER OF MISSOURI THIS EVENING. SATELLITE AND SURFACE OBSERVATIONS WOULD INDICATE THAT THE STORMS ARE DEVELOPING DUE TO THE INTERACTION OF THE MOISTURE AXIS...WHICH IS LAID OVER INTO NORTHWEST MISSOURI...AND THE DECAYING MCV THAT HAS BEEN PARKED OVER SOUTHEAST NEBRASKA TODAY. BUMPED POP FOR THE EVENING HOURS IN THE CHANCE CATEGORY AND CHARACTERIZED THEM AS SCATTERED. INDIVIDUAL STORMS DO NOT LOOK TO LAST LONG...BUT THEY SHOULD BE EFFICIENT RAIN MAKERS LEADING TO BRIEF HEAVY RAINFALL. CUTTER && .PREVIOUS DISCUSSION... /300 PM CDT WED AUG 1 2007/ MCV IN NWRN MO CONTINUES TO DISSIPATE WITH ONLY A FEW LIGHT SHOWERS IN THE EXTREME NWRN CORNER. MAIN CONCERN IS THE THREAT OF SHOWERS AND THUNDERSTORMS LATE TONIGHT THROUGH FRIDAY AS A WEAK FRONT SETTLES SOUTH INTO MISSOURI. MODELS SUGGEST A DEEP MOISTURE PROFILE FROM SFC TO H5 WITH PRECIPITABLE WATER VALUES ALONG THE BOUNDARY FROM 1.75 TO 2 INCHES. WEAK CONVERGENCE ALONG THE BOUNDARY IN A CAPLESS ENVIRONMENT WILL PROVIDE A GOOD THREAT OF SHOWERS AND THUNDERSTORMS. UPPER AIR SUPPORT APPEARS WEAK WITH WEAK SHEAR. SVR THREAT APPEARS LOW AT THIS TIME...BUT CANNOT RULE OUT AN ISOLATED SVR DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY...DURING A PERIOD WHEN CAPE VALUES REACH FROM 1500-2500 J/KG. HAVE NO CONFIDENCE IN AN UPPER AIR FEATURE THROUGH FRIDAY AS MODELS ARE RANDOMLY GENERATING SEVERAL MCVS. CONSIDERING THE PAST WEEK...BELIEVE MCVS WILL BE GENERATED...BUT TIMING AND PLACEMENT IS DIFFICULT TO DETERMINE AT BEST. IT IS POSSIBLE THAT AN MCV MAY PROVIDE FOR MORE OF A SIGNIFICANT THREAT OF CONVECTION THAN INDICATED WITH LOCALLY HEAVY RAINFALL POSSIBLE ON THURSDAY. HAVE GENERALLY DECREASED THE THREAT OF PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE FRONT BECOMES RATHER DIFFUSE. ONCE AGAIN...ANY MCV MAY SIGNIFICANTLY CHANGE THE FCST. DB EXTENDED... DECENT CONTINUITY WITHIN THE ENSEMBLE SUITES THROUGH THE WEEKEND AND INTO THE BEGINNING OF THE WEEK IN SHIFTING THE WESTERN US RIDGE ACROSS THE SOUTHERN PLAINS AND INTO THE SOUTHEASTERN STATES. THIS WILL GENERALLY RESULT IN A WARMING TREND THROUGH THE WEEKEND AND AS H85 TEMPS GRADUALLY CLIMB TO 22-24C AND LLVL WINDS VEER TO MORE OF A SOUTHWESTERLY COMPONENT. RAIN CHANCES APPEAR FAIRLY MINIMAL THROUGH THE EXTENDED PERIODS. INTRODUCED SLIGHT CHC TO CHC POPS SATURDAY MAINLY ACROSS THE NORTHERN COUNTIES AS A MINOR RIPPLE TRAVERSES THE UPPER MIDWEST. SREF OUTPUT APPEARS MORE AGGRESSIVE AND HAVE THUS KEPT HIGHEST POPS CLOSER TO THE IOWA/MO BORDER. OTHERWISE...WITH A STRONGER CAPPING INVERSION SETTLING ACROSS THE AREA INTO THE BEGINNING OF THE WEEK AS SOUTHWESTERLY WIND COMPONENT OVERSPREADS THE AREA...RAIN CHANCES WILL LIKELY REMAIN LIMITED. THEREFORE...HAVE KEPT ONLY MINIMAL RAIN CHANCES IN THE LATER PERIODS FOR ISO CONVECTION THAT MAY BREAK THE CAP. HOWEVER...PINPOINTING A SPECIFIC DAY AND LOCATION IS NOT PRUDENT ATTM. DEROCHE && .AVIATION... MVFR VSBYS DUE TO HAZE BECOMING MORE PREVALENT AT OR AROUND TERMINAL SITES. WATCHING SHRA ACTIVITY RAPIDLY DEVELOPING NORTH OF KSTJ...AND MOVING SOUTH NEAR 20 KT. HAVE INTRODUCED SOME VCSH DURING THE OVERNIGHT HOURS AT KSTJ...BUT HAVE HELD OFF ON ANY MENTION FURTHER SOUTH. MAY NEED TO INTRODUCE SHRA FOR KMCI PRIOR TO 12Z IF THIS ACTIVITY HOLDS TOGETHER. OTHERWISE...UNSTABLE CONDITIONS EXPECTED THURS AFTERNOON ALONG AND AHEAD OF WEAK FRONTAL BOUNDARY. MOST CONFIDENT IN TSTM DEVELOPMENT FURTHER NORTH...AND HAVE ONLY MENTIONED PROB30 AT THE KANSAS CITY TERMINAL SITES FOR THE TIME BEING. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 1, 1:00 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED AUG 1 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. A WEAK FRONTAL SYSTEM WILL PUSH INTO NORTHERN MISSOURI DURING THE DAY THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...PRIMARILY ALONG AND NORTH OF HIGHWAY 36. SEVERE WEATHER IS NOT EXPECTED. A THUNDERSTORM COMPLEX COULD ALSO PUSH ACROSS NORTHERN MISSOURI FRIDAY OR FRIDAY NIGHT...BUT THIS SCENARIO REMAINS FAR MORE UNCERTAIN. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORM ACTIVITY DURING THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:26 AM CDT | Areal Flood Advisory | EAX | Andrew, Holt, Nodaway | 3 hr |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.